Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 21, 2011, 3:43 PM EDT for 5 counties in West Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2011, 3:43 PM EDT (19:43 UTC)
- Expired
- Mar 21, 2011, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Charleston,WV radar (KRLX), 134 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 3:49 PM EDT | HAIL 0.88 | West Union, WV | EVENT OCCURRED BETWEEN 334 PM 03/21/2011 AND 349 PM 03/21/2011 |
| Mar 21, 3:53 PM EDT | HAIL 0.75 | West Union, WV | |
| Mar 21, 3:55 PM EDT | HAIL 1 | West Union, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 570 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS51 KRLX 211943
SVRRLX
WVC017-033-073-085-095-212030-
/O.NEW.KRLX.SV.W.0015.110321T1943Z-110321T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON MAR 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODDRIDGE COUNTY IN WEST VIRGINIA...
WEST CENTRAL HARRISON COUNTY IN WEST VIRGINIA...
PLEASANTS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ST. MARYS...
NORTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ST. MARYS...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PENNSBORO...WEST UNION AND SALEM.
.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8050 3915 8061 3914 8065 3911 8069
3932 8124 3943 8118
TIME...MOT...LOC 1944Z 289DEG 39KT 3935 8112
$$
302 follow-up statements
977
WWUS51 KRLX 212012
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT MON MAR 21 2011
WVC073-085-095-212023-
/O.CAN.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
PLEASANTS WV-TYLER WV-RITCHIE WV-
412 PM EDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RITCHIE...TYLER
AND PLEASANTS COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
3924 8090 3925 8090 3932 8086 3933 8085
3933 8050
TIME...MOT...LOC 2013Z 289DEG 39KT 3925 8073
$$
WVC017-033-212030-
/O.CON.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
DODDRIDGE WV-HARRISON WV-
412 PM EDT MON MAR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL HARRISON AND SOUTHERN DODDRIDGE COUNTIES...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WEST UNION...OR 14 MILES EAST OF
HARRISVILLE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANDVILLE...NEW MILTON...AVON AND SALEM
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
3924 8090 3925 8090 3932 8086 3933 8085
3933 8050
TIME...MOT...LOC 2013Z 289DEG 39KT 3925 8073
$$
30575
WWUS51 KRLX 212027
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT MON MAR 21 2011
WVC017-033-212037-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-110321T2030Z/
DODDRIDGE WV-HARRISON WV-
427 PM EDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARRISON AND
SOUTHERN DODDRIDGE COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM MAY
STILL PRODUCE GUSTY WINDS AND HAIL TO NICKEL SIZE AS IT MOVES INTO
SOUTHERN HARRISON COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3915 8061 3914 8066 3911 8069 3922 8089
3924 8090 3925 8090 3932 8086 3933 8085
3933 8050
TIME...MOT...LOC 2027Z 289DEG 39KT 3920 8054
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:15 PM EDT, 28 minutes earlier.
Area forecast discussion, Mar 21, 3:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT MON MAR 21 2011 .SYNOPSIS... A COLD FRONT PUSHES SOUTH THIS EVENING...THEN REMAINS IN THE AREA INTO TUESDAY NIGHT. A LOW PRESSURE SYSTEM WILL PUSH EAST WEDNESDAY INTO WEDNESDAY NIGHT WITH MUCH COOLER AIR IN ITS WAKE. && .NEAR TERM /THROUGH TUESDAY/... SURFACE FRONT WAS JUST SE OF THE GREAT LAKES...PUSHING INTO CENTRAL INDIANA AND TOWARD CENTRAL OHIO...WITH SHOWERS AND THUNDERSTORMS S OF THE FRONT...STRETCHING ACROSS SOUTHERN OHIO AND NORTHERN WV. THESE STORMS HAVE SHOWN A SLOW...GRADUAL INCREASE IN INTENSITY AND COVERAGE. THIS ACTIVITY HAS BEEN MORE ALONG ISENTROPIC LIFT/ISENTROPIC RIDGE/THETA E AXIS THAN ALONG ORIENTATION OF UPPER S/W TROF. WITH CONTINUED DESTABILIZATION...SLOW INCREASING TREND IS LIKELY TO CONTINUE EVEN AS S/W TROF PASSES THIS AFTERNOON. THE FRONT SINKS SWD INTO THE CWA TONIGHT...DRIVEN BY THE NW FLOW ALOFT IN THE WAKE OF THE EXITING S/W TROF. SFC DEW POINTS IN THE MID TO UPPER 50S /USED MET/MAV/LAV BLEND/ WITH MODERATE CAPE - 7-9 KJ/KG...AS MID LEVEL CAP ERODES ONCE S/W GOES BY. MEAN FLOW IS 40 KTS FROM THE WNW. STORMS SHOULD CONTINUE TO FIRE IN THIS ENVIRONMENT...WITH VENTING ALOFT PER SHORT WAVE GETTING THEM GOING AT THIS TIME AND THEN DESTABILIZATION VIA HEATING AND LOSS OF MIDLEVEL CAP. SLOWED THE SOUTHWARD PROGRESS OF THE AXIS BASED ON CURRENT TRENDS AND NEAR TERM GUIDANCE. THE AXIS SHIFTS SLOWLY S OVERNIGHT WITH DECREASING POPS IN THE ABSENCE OF HEATING AND FORCING. THE FRONT STALLS TUE MORNING AND THEN MAY START SLOWLY MOVING N TUE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG AND N OF WARM FRONT ON INCREASING ISENTROPIC LIFT AND THETA E FEED. USED A MAV/MET BLEND ON TEMPERATURES TO ARRIVE AT A COMPROMISE BETWEEN THE STRONGER BAROCLINIC ZONE ILLUSTRATED BY THE NAM12 COMPARED WITH THAT OUT OF THE GFS40. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... MODELS AGREE SHORT WAVE CROSSING THE GREAT LAKES AND NEW ENGLAND MONDAY NIGHT WILL DRIVE EAST TO WEST FRONTAL BOUNDARY SOUTHWARD...WITH THE FRONT CUTTING OUR CWA IN HALF BY TUESDAY MORNING. THIS WILL BE AS FAR SOUTH AS THE FRONT WILL GET UNDER ZONAL FLOW ALOFT. DO NOT THINK FRONT WILL BE VERY ACTIVE FIRST THING TUESDAY MORNING GIVEN THE TIME OF DAY AND WEAK LOW LEVEL FLOW DUE TO BRIDGING OF THE SURFACE HIGH TO THE NORTH AND THE SURFACE HIGH TO THE SOUTH. WILL LIMIT POPS TO LOW CHANCE NORTH OF THE FRONT TUESDAY MORNING...OUT OF RESPECT FOR MODEST LOW LEVEL CONVERGENCE AND ELEVATED INSTABILITY. CANNOT RULE OUT THUNDER. THERE WILL BE A NICE TEMPERATURE AND DEWPOINT GRADIENT ACROSS THE FRONT. NEXT SHORT WAVE AND SURFACE LOW WILL TRACK EAST WEDNESDAY...DRIVING A COLD FRONT EASTWARD...EXITING THE AREA WEDNESDAY NIGHT. PREFER THE SUITE OF MODELS WITH THE FURTHER NORTHWARD TRACK AND SLIGHTLY FASTER SPEED OF THE SURFACE LOW...GFS OVER THE NAM...WHICH IS THE CLIMATOLOGICALLY PREFERRED SCENARIO. THIS WILL TAKE THE SURFACE LOW ACROSS NORTHERN OHIO INTO PENNSYLVANIA WEDNESDAY. THIS WILL TEND TO LIFT THE FRONT BACK JUST NORTH OF OUR AREA TUESDAY AFTERNOON AND EVENING...AS SOUTHWEST FLOW INCREASES AHEAD OF THE APPROACHING SURFACE LOW. AIRMASS IN THE WARM SECTOR WILL HAVE DECENT MOISTURE AND INSTABILITY AVAILABLE THIS ENTIRE PERIOD. THUS POPS WILL INCREASE TUESDAY AFTERNOON INTO EARLY EVENING...ESPECIALLY ALONG AND NORTH OF THE FRONT...AIDED BY INCREASING ISENTROPIC LIFT AND HEATING. WITH THE FRONT JUST NORTH OF OUR AREA TUESDAY NIGHT AND LOSS OF HEATING...WILL LIMIT POPS MOST OF TUESDAY NIGHT TO FAR NORTH. AS STATED EARLIER...SURFACE LOW PASSES NORTH OF US AND DRIVES COLD FRONT ACROSS THE AREA WEDNESDAY. GOT TO GO WITH AT LEAST LIKELY POPS WEDNESDAY INTO WEDNESDAY EVENING...WITH A GOOD CHANCE OF THUNDERSTORMS...GIVEN THE DYNAMICS...MOISTURE AND INSTABILITY AVAILABLE. WRAPAROUND MOISTURE IN DECENT COLD ADVECTION WILL BRING BACK CHILLY RAIN SHOWERS WEDNESDAY NIGHT AND THURSDAY. THERE MAY BE A MIX OF WET SNOW IN THE HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS...BUT NO ACCUMULATIONS IF IT DOES HAPPEN. HIGH PRESSURE BUILDS IN THURSDAY NIGHT WITH A COLD NIGHT. GENERALLY GOING ABOVE MODEL GUIDANCE WITH TEMPS BEFORE THE COLD FRONT MOVES ACROSS LATER WEDNESDAY...ASSUMING WE WILL BE IN THE WARM SECTOR. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CONFIDENCE CONTINUES TO REMAIN LOW IN THE EXTENDED...PARTICULARLY GOING INTO WEEKEND. APPEARS A COUPLE OF WAVES WILL DEVELOP AND RIDE EASTWARD ALONG OLD FRONTAL BOUNDARY FRIDAY NIGHT THRU THE WEEKEND. KEY WILL BE WHERE THIS BOUNDARY WILL LIE. WITH MODELS DIFFERING ON POSITION...ELECTED TO STAY CLOSE TO HPC FRONTAL POSITION. THIS WOULD PLACE BOUNDARY SOUTH OF CWA...WITH MORE OF A STRATIFORM PCPN TYPE EVENT. WITH THIS SOLUTION COULD SEE SOME WET SNOWFLAKES ACROSS SE OH INTO NORTHERN MTNS WITH A CHILLY RAIN DOWN THRU THE LOWLANDS. IT SHOULD BE NOTED THAT SOME OF THE MODELS PLACE AREA IN WARM SECTOR WITH BOUNDARY JUST NORTH OF CWA. HIGH BUST POTENTIAL WITH TEMPS DEPENDING ON WHERE FRONTAL BOUNDARY RESIDES. AS NOTED...STAYING CLOSE TO HPC SOLUTION WARRANTS LOWER DAYTIME TEMPS...ESPECIALLY NORTH. HIGH PRESSURE RETURNS FOR NEXT WEEK WITH SEASONAL TEMPS. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR IN GUSTY SW FLOW EXCEPT MVFR TO IFR IN SHOWERS AND THUNDERSTORMS. THE AXIS OF THUNDERSTORMS...STRETCHING ACROSS EAST CENTRAL OHIO AND NORTHERN WV...WILL SLOWLY SAG S...REACHING THE HTS-CRW CORRIDOR AS EARLY AS 21Z. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT BUT...PERHAPS NOT ALTOGETHER...AS A COLD FRONT SINKS SWD INTO WV. THAT FRONT WILL BE ACROSS THE HTS-CRW CORRIDOR FIRST THING TUE MORNING...AND SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP FROM THERE N AT THAT TIME. THE FRONT...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...WILL SHIFT SLOWLY N THROUGH WV DURING THE DAY ON TUE. MODERATE W FLOW ALOFT WILL GRADUALLY VEER TO NW TONIGHT AND THEN BACK TO W AND BECOME LIGHT DURING THE DAY ON TUE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: HEIGHT OF CLOUDS IN SHOWERS AND THUNDERSTORMS EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON INTO THE EVENING HOURS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M M M M M H H M M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M M M L L L L M L M M M PKB CONSISTENCY M H H H H H H H M M H H CKB CONSISTENCY M M M H H M M L L L H H AFTER 18Z TUESDAY... SOME IFR CONDITIONS POSSIBLE IN SHOWERS AND TSTMS WEDNESDAY AND WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JSH/JMV NEAR TERM...TRM SHORT TERM...JMV LONG TERM...30 AVIATION...TRM
Hazardous weather outlook, Mar 21, 11:22 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1122 AM EDT MON MAR 21 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221530- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1122 AM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 21, 2:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT MON MAR 21 2011
OHZ066-067-211900-
MORGAN OH-PERRY OH-
234 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...
AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 245 PM...
CROOKSVILLE AROUND 255 PM AND EAGLEPORT AROUND 300 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3982 8216 3982 8208 3981 8207 3977 8206
3977 8186 3976 8184 3969 8185 3976 8240
3988 8241 3989 8215
10Special weather statement, Mar 21, 2:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 PM EDT MON MAR 21 2011
OHZ076-WVZ010-211915-
PLEASANTS WV-WASHINGTON OH-
251 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON AND PLEASANTS
COUNTIES...
AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BEVERLY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR MARIETTA AROUND 300 PM...NEWPORT AROUND 310
PM AND ST. MARYS AROUND 315 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 13 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3953 8105 3947 8112 3946 8110 3931 8120
3941 8145 3940 8148 3944 8167 3958 8163
3958 8148 3960 8147
10Local storm report, Mar 21, 3:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
315 PM EDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL CROOKSVILLE 39.73N 82.07W
03/21/2011 U0.75 INCH PERRY OH PUBLIC
&&
NNNNLocal storm report, Mar 21, 3:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
343 PM EDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ST. MARYS 39.40N 81.20W
03/21/2011 E1.00 INCH PLEASANTS WV PUBLIC
&&
EVENT NUMBER RLX1100323
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:25 AM EDT | Special Weather Statement | RLX | Randolph, Upshur | 35 min |
| Mar 21, 5:39 AM EDT | Special Weather Statement | RLX | Barbour, Lewis, Taylor | 36 min |
| Mar 21, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 25 min |
| Mar 21, 3:46 PM EDT | Special Weather Statement | RLX | Pleasants | 29 min |
| Mar 21, 4:04 PM EDT | Special Weather Statement | RLX | Barbour | 26 min |
| Mar 21, 4:33 PM EDT | Special Weather Statement | RLX | Barbour | 42 min |
| Mar 21, 5:02 PM EDT | Special Weather Statement | RLX | Lewis, Randolph, Upshur | 43 min |
| Mar 21, 5:22 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 38 min |
| Mar 21, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 47 min |
| Mar 21, 5:30 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis | 45 min |
| Mar 21, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane, Wirt | 41 min |
| Mar 21, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 48 min |
| Mar 21, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 44 min |
| Mar 21, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 41 min |
| Mar 21, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.